Florida, 2015

Damaging Winds in Florida, June 26, 2015

June 26, 2015 · NWS JAX · 2 events in 1 county or zone

A weakness in the subtropical ridge dominated with convection driven by sea breezes and outflow boundaries. Sea breezes focused toward the I-95 corridor in the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A weakness in the subtropical ridge dominated with convection driven by sea breezes and outflow boundaries. Sea breezes focused toward the I-95 corridor in the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 26, 7:42 AM EST, 4 hours 43 minutes earlier.

Area forecast discussion, Jun 26, 7:42 AM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
842 AM EDT FRI JUN 26 2015

.UPDATE...LOW LEVEL FLOW IS W TO SW WITH SFC RIDGE REMAINING DOWN IN
THE S CENTRAL FL AREA. PWATS ARE QUITE HIGH NEAR 2.2 INCHES ON THE
JAX 12Z SOUNDING AND MEAN LOW FLOW IS MORE WLY THAN 24 HRS AGO.
LAPSE RATES ARE WEAKER WHICH COULD RESULT IN SOME WEAKER STORM
ACTIVITY LATER TODAY. NONETHELESS...WATER LOADING AND EWD STORM
PROPAGATION WILL RESULT IN GUSTY WINDS AND BRIEF TORRENTIAL DOWNPOURS
AS CONVECTION FIRES AND MOVES EWD NEAR 10 TO 15 MPH. MINOR
SHORTWAVES AND SEA BREEZE MERGERS ALSO MAY LEAD TO A COUPLE OF
STRONG/BRIEF SEVERE STORMS. MINOR UPDATES TO TWEAK POPS DOWN OVER SE
GA WHERE LESS FORCING IS AVAILABLE. HIGH END CHANCE TO LIKELY RAIN
CHANCES ARE WARRANTED GIVEN THE MOIST AND UNSTABLE AIRMASS. HIGHS IN
THE LOWER TO MID 90S EXPECTED WITH HEAT INDICES NEAR 100-105.

&&

.AVIATION...SW TO W SFC WINDS NEAR 5-10 KT AND MOIST AND UNSTABLE
CONDITIONS WILL LEAD TO THE DEVELOPMENT OF SCT TO NMRS
SHOWERS/STORMS ALONG THE WEST COAST SEABREEZE BY LATE MORNING WHICH
WILL SPREAD EAST DURING THE LATE MORNING THRU AFTERNOON. TEMPO GROUP
FOR GNV LOOKS GOOD BY 16Z AND REST OF TERMINALS BEGINNING AROUND
17Z/18Z. IFR CONDS AND GUSTY WINDS WILL BE POSSIBLE IN THE
CONVECTION. MOST OF THE CONVECTION SHOULD DIMINISH BETWEEN 23Z-01Z
AS THE AIRMASS GETS WORKED OVER.

&&

.MARINE...SW TO S WINDS TODAY WITH SCT SHOWERS AND STORMS...SOME OF
WHICH WILL BE CAPABLE OF PRODUCING GUSTY WINDS NEAR 30-40 KT. SEAS 2-
4 FT.

RIP CURRENTS: LOW RISK THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  93  74  92  72 /  60  50  60  50
SSI  90  77  92  76 /  50  50  50  30
JAX  91  73  93  75 /  60  50  40  30
SGJ  91  75  93  75 /  60  40  40  20
GNV  91  72  92  74 /  60  30  30  30
OCF  90  74  92  74 /  60  30  30  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/GUILLET
Hazardous weather outlook, Jun 26, 9:05 AM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1005 AM EDT FRI JUN 26 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-271000-
COASTAL WATERS FROM ALTAMAHA SOUND
TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST.
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA-
BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1005 AM EDT FRI JUN 26 2015

...ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON AND EARLY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FROM MID MORNING
THROUGH THE EARLY EVENING. MOST OF THE STORMS WILL FIRST DEVELOP
ALONG THE GULF COAST THROUGH LATE MORNING AND SPREAD EASTWARD DURING
THE COURSE OF THE DAY...REACHING THE EAST COAST DURING THE MID TO
LATE AFTERNOON. HIGHEST CHANCES OF RAIN WILL BE ACROSS NORTHEAST
FLORIDA. THE MAIN THREATS WILL BE FREQUENT LIGHTNING STRIKES...
LOCALLY HEAVY RAINFALL...AND STRONG GUSTY WINDS. STORM MOTION IS
EAST AT 10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE EXPECTED AS A COLD FRONT SLOWLY APPROACHES THIS WEEKEND AND
THEN WEAKENS OVER THE REGION EARLY NEXT WEEK. STRONG STORMS WILL
BE POSSIBLE WITH THE MAIN THREATS BEING STRONG GUSTY WINDS...
FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 26, 9:47 AM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1047 AM EDT FRI JUN 26 2015

FLZ035-036-261530-
ALACHUA FL-GILCHRIST FL-
1047 AM EDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ALACHUA AND
GILCHRIST COUNTIES UNTIL 1130 AM EDT...

AT 1046 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TRENTON...MOVING NORTHEAST AT 20 MPH.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH LOCALLY HEAVY
RAINS.

LOCATIONS IMPACTED INCLUDE...
TRENTON...BELL...HIGH SPRINGS AND NEWBERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2964 8296 2970 8295 2970 8294 2971 8295
      2987 8274 2983 8269 2983 8264 2985 8263
      2966 8250 2956 8264 2957 8276 2958 8276
      2958 8278 2959 8291 2963 8297
TIME...MOT...LOC 1446Z 239DEG 16KT 2963 8287

SHASHY
Special weather statement, Jun 26, 12:21 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT FRI JUN 26 2015

FLZ025-125-261800-
INLAND DUVAL FL-COASTAL DUVAL FL-
121 PM EDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DUVAL COUNTY UNTIL
200 PM EDT...

AT 120 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NAS JAX...OR NEAR JACKSONVILLE...MOVING NORTHEAST AT 20 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ORANGE PARK...UNF...ARLINGTON...NEPTUNE BEACH...
ORTEGA...BAYMEADOWS...CRAIG FIELD...RIVERSIDE...SAN MARCO...SAN
PABLO...FORT CAROLINE...NAS JAX...BELLAIR-MEADOWBROOK TERRACE...PALM
VALLEY AND TALLYRAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3025 8143 3023 8144 3016 8169 3019 8168
      3019 8174 3027 8179 3049 8146 3047 8145
      3047 8146 3046 8146 3046 8145 3041 8142
      3039 8144 3040 8147 3038 8148 3037 8145
      3040 8142 3035 8139 3025 8138
TIME...MOT...LOC 1720Z 243DEG 19KT 3025 8166

GUILLET
Local storm report, Jun 26, 12:23 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
123 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     5 NNE ORANGE PARK       30.24N 81.68W
06/26/2015  M49 MPH          DUVAL              FL   ASOS

            NAS JAX ASOS MEASURED A GUST TO 49 MPH FROM 240 DEGREES.

&&

ASHASHY

The radar

The Jacksonville radar (KJAX), 19 km away, was scanning. The volume nearest the first event began at 17:26 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Duval

When
June 26, 12:25 PM EST
Where
Duval County, 3.01 mi SSE of Simpson Yard
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.310, -81.710

An oak tree was blown down near Belvedere Avenue. Damage estimated.

Thunderstorm Wind, Duval

When
June 26, 12:30 PM EST
Where
Duval County, 2.26 mi NW of Bowden
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
30.290, -81.650

A large tree was blown down near Hendricks Avenue and Southside United Methodist Church. Damage estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583810, 583811.